High Wind, Finney
- When
- November 11, 4:19 AM CST
- Where
- Finney forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 38.044, -100.737 (the zone’s center; the record gives no point)
A strong Arctic cold front pushed through the area with strong mixing behind it. The result was wind gusts frequently to 50 MPH with occasional gusts approaching 60 MPH.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
A strong Arctic cold front pushed through the area with strong mixing behind it. The result was wind gusts frequently to 50 MPH with occasional gusts approaching 60 MPH.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Nov 11, 4:18 AM CST, 1 minute earlier.
Area Forecast Discussion National Weather Service Dodge City KS 418 AM CST Mon Nov 11 2019 .SHORT TERM...(Today and tonight) Issued at 400 AM CST Mon Nov 11 2019 Areas of developing weak 10-20 dbz reflectivity so far this morning has accounted for only the lightest, non impacting freezing drizzle across the area. The overall depth of the saturated layer, although sufficient for drizzle is overlying a very dry near surface layer, with dry air advecting southward. With continued upslope flow light ice accumulations should continue to accrete on elevated surfaces before a phase change becomes a possibility. The next element of consideration, light snow, may be possible as the models have suggested over the northern half of our area, as early as 5 am and probably over by 8. A 700 mb frontogenetic zone should move south through the I-70 corridor by around 6 and lose it's continuity over the post sunrise hours. Meteograms do indicate most of the models are clustered with total snow accums between 2 and 4 tenths of an inch between around 6 and 8 am near Hays/Wakeeney to Rush county and mush lesser amounts farther south. Whatever amount may reach the ground won't be measurable anyway as the gradient winds will continue to increase with gusts commonly around 50 mph early this morning. The combination of windy conditions and temps falling into the 20s will result in low single digit wind chill temperatures pretty much area wide this morning, only slowly improving though the late morning. Highs. By late afternoon the pressure gradient will have significantly slackened, allowing wind gusts to cease as supported by the gfs LAMP guidance by around 4 pm. Surface high pressure settles across the area overnight - and current national blend forecast is indicating low tonight as low as the highs single digits. .LONG TERM...(Tuesday through Sunday) Issued at 400 AM CST Mon Nov 11 2019 The remainder of the long term is a dry forecast. Three will be a significant rebound in temperatures on Tuesday as southwest flow become reestablished over the Central High Plains. The warming trend becomes most pronounced by Wednesday before the next cold front returns highs to fall like 50's on Thursday once again. Weather through the weekend also appears not far from climatological normal highs in the upper 50s. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1156 PM CST Sun Nov 10 2019 Basically the main aviation impacts are going to be wind and ceilings in the next 6-9 hours, however a slight possibility exists of some -fzdz or -sn toward 11 to 14 UTC. Strong northeast surface winds will persist in the 22 to 27 knot range with gusts frequently to 35 knots through about 10Z, and increasing slightly by 12 to 14z around 30 knots gusting to 40 knots. A 700 mb frontogenetic zone shows up after 13 UTC with convective allowing models showing a narrow e-w axis of snow near I-70, (KHYS) and diminishing rapidly as it shifts south. The low level dew points depressions are quite large, around 8 to 10 degrees F at the ground, and any accum at the surface in unlikely. RAP13 and HRRR among other models suggest a brief (less than an hour) drop to as low as one half mile in -sn at HAY and to a lesser opportunity at GCK and DDC toward 15 UTC. && .FIRE WEATHER... Issued at 400 AM CST Mon Nov 11 2019 Fire weather risk may be slightly elevated due to warming trend conditions driving down afternoon retaliative humidly with typical afternoon gusty winds Tuesday and Wednesday. Fire weather risk appears more limited beyond Wednesday and into the weekend. && .PRELIMINARY POINT TEMPS/POPS... DDC 27 10 44 26 / 30 0 0 0 GCK 28 9 48 24 / 30 0 0 0 EHA 32 14 55 28 / 30 0 0 0 LBL 31 10 50 24 / 20 0 0 0 HYS 26 9 43 26 / 60 0 0 0 P28 30 12 40 23 / 20 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Russell LONG TERM...Russell AVIATION...Russell FIRE WEATHER...Russell
Hazardous Weather Outlook National Weather Service Dodge City KS 449 AM CST Sun Nov 10 2019 KSZ030-031-043>046-061>066-074>081-084>090-111100- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 449 AM CST Sun Nov 10 2019 /349 AM MST Sun Nov 10 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- A cold front will enter the area late today with northwest winds increasing to around 20 mph with gusts commonly in excess of 30 mph overnight. With he surge of colder air overnight, light freezing drizzle or a light dusting of snow is possible especially in the northern and western counties. Day 1 Hazards ------------- * Non-thunderstorm wind: Limited risk * Freezing drizzle: Elevated risk * Snow: Limited risk .DAYS TWO THROUGH SEVEN...Monday through Saturday. Days 2-7 Discussion ------------------- Any light freezing drizzle or snow is likely to end before mid morning. The combination of cold air and windy conditions will drive wind chill temperatures into the low single digits for most of Monday morning. Days 2-7 Hazards ---------------- * Monday - Non thunderstorm wind: Limited risk - Ice accumulation: Limited risk * Tuesday - Fire weather: Limited risk * Wednesday - Fire weather: Elevated risk * Thursday No hazards. * Friday No hazards. * Saturday No hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
The national radar mosaic for the moment the first event began.
2 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2019Every state in 2019This day in weather historyWarnings in Kansas, November 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 867018, 867019.